Montana, 2011

High Wind in Montana, February 10 to 13, 2011

February 10 to 13, 2011 · NWS TFX · 13 events in 13 counties and zones

A strong westerly flow aloft mixed down to the surface and produced high winds across a wide portion of North Central Montana. Wind gusts in excess of 70 mph were reported.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

A strong westerly flow aloft mixed down to the surface and produced high winds across a wide portion of North Central Montana. Wind gusts in excess of 70 mph were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Feb 10, 5:05 PM MST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 10, 5:05 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
505 PM MST THU FEB 10 2011

UPDATED AVIATION SECTION

.DISCUSSION...

TONIGHT THROUGH SATURDAY...THE MAIN INTEREST TODAY IS THE
WIND...STRONG SURFACE FLOW ACROSS THE ROCKIES AND PLAINS WILL
CONTINUE INTO THE WEEKEND. AN UPPER LEVEL HIGH PRESSURE RIDGE IS IN
PLACE OFF THE WEST COAST AND THE ZONES REMAIN UNDERNEATH STRONG
NORTHWEST FLOW ALOFT. THESE WINDS WILL INCREASE FRIDAY AS A STRONG
JET APPROACHES. AT THE SURFACE...A TIGHT SURFACE GRADIENT LIES ALONG
THE LEE OF THE ROCKIES. AN UPPER LEVEL JET WILL APPROACH THE
NORTHERN ROCKIES BY FRIDAY AFTERNOON WITH THE STRONGEST WINDS OVER
THE ZONES BY SATURDAY...AND SHOULD BE ENHANCED AS A SERIES OF
DISTURBANCES MOVES THROUGH THE FLOW ALOFT.
THE RIDGE WILL MOVE OVER THE ROCKIES FRIDAY NIGHT AND THEN BECOMES
FLATTENED BY SATURDAY MORNING AS A LOW PRESSURE TROF OVER THE
EASTERN PACIFIC APPROACHES THE WEST COAST. WINDS WILL STRENGTHEN
OVER THE ROCKIES FRIDAY NIGHT AND BECOME VERY STRONG AND GUSTY BY
SATURDAY. THE AIRMASS...UNDERNEATH THE INFLUENCE OF THE HIGH
PRESSURE...WILL GENERALLY REMAIN DRY ALTHOUGH SNOW SHOWERS WILL BE
LIKELY OVER THE NORTHERN ROCKIES THROUGH THE PERIOD. TEMPS WILL RISE
WILL ABOVE NORMALS OVER NORTH CENTRAL MONTANA BY SATURDAY. SOUTHWEST
MONTANA WILL TREND UPWARDS AS WELL AND RISE TO NEAR NORMALS BY
SATURDAY. ZELZER

SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN FAIRLY GOOD
AGREEMENT ON EXPECTED FLOW ALOFT UNTIL MIDWEEK THEN DIFFERENCES
AMONGST THE MODELS INCREASE WEDNESDAY NIGHT INTO THURSDAY. STRONG
NORTHWEST FLOW ALOFT IS EXPECTED SATURDAY NIGHT THROUGH SUNDAY
NIGHT. ON MONDAY A BROAD UPPER RIDGE WILL MOVE THROUGH THE AREA WITH
SOUTHWEST FLOW EXPECTED THEREAFTER. THIS FLOW ALOFT COULD BE STRONG
AT TIMES INTO TUESDAY NIGHT. WEDNESDAY NIGHT AND THURSDAY EXPECT A
WEATHER DISTURBANCE OR TWO TO AFFECT THE AREA. THE GFS AND GEM
MODELS ARE FASTER AND WEAKER WITH THE WEATHER DISTURBANCES THAN THE
ECMWF WHICH DEVELOPS AN UPPER LOW OVER EASTERN MONTANA ON THURSDAY.
SATURDAY NIGHT THROUGH TUESDAY EXPECT PRECIPITATION TO BE CONFINED
TO THE MOUNTAINS. TUESDAY NIGHT AND WEDNESDAY EXPECT THAT MOISTURE
WILL HAVE INCREASED ENOUGH FOR A THREAT OF PRECIPITATION OVER THE
PLAINS AND VALLEYS. BEYOND WEDNESDAY AM NOT READY TO BUY INTO THE
THE ECMWF SOLUTION WHICH HAS WIDESPREAD PRECIPITATION FOR THE AREA.
FOR NOW WILL CONTINUE WITH THE IDEA OF A CHANCE OF PRECIPITATION
OVER THE MOUNTAINS WITH A SLIGHT CHANCE OF PRECIPITATION FOR THE
PLAINS AND VALLEYS. EXPECT TEMPERATURES TO CONTINUE ABOVE NORMAL
INTO EARLY NEXT WEEK THEN FALL TO NEAR SEASONAL NORMALS THEREAFTER.
EXPECT HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT THROUGH THE WEEKEND
AND THEY COULD POSSIBLY CONTINUE THROUGH TUESDAY NIGHT. BLANK

&&

.AVIATION...
UPDATED 0005Z.
GENERALLY DRY NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING MID AND
HIGH CLOUDS ACROSS THE AREA. PRECIPITATION WILL BE CONFINED TO THE
WESTERN MOUNTAINS. STRONG WINDS ALOFT WILL PERSIST AS WILL GUSTY
SURFACE WINDS. SURFACE WINDS WILL BE STRONGEST ALONG THE ROCKY
MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS. VFR CONDITIONS PREVAIL.

&&

.HYDROLOGY...
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL
THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. DURING THIS
TIME...MELTING OF BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND
STREAM LEVELS TO RISE. ICE BREAKUP MAY ALSO GET JAMMED UNDER
BRIDGES DOWNSTREAM...WHICH MAY ALSO CAUSE RIVER LEVELS UPSTREAM
TO RISE. ALTHOUGH OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED
TO FALL BACK BELOW FREEZING...WHICH WILL LIKELY LIMIT THE IMPACT
OF THESE SCENARIOS...THIS SITUATION WILL CONTINUE TO BE MONITORED
FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  27  43  37  48 /  10   0   0  10
CTB  27  42  34  45 /  10   0   0  10
HLN  20  41  27  47 /  10  10   0  10
BZN  13  36  21  44 /  20  10  10  10
WEY   2  21  14  26 /  20  20  20  20
DLN  16  36  22  42 /  10  10   0  10
HVR  23  39  34  43 /  10  10  10  10
LWT  22  38  33  44 /  10   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM FRIDAY TO 11 AM MST SUNDAY
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...TOOLE.

HIGH WIND WARNING UNTIL 11 PM MST SUNDAY NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

HIGH WIND WARNING UNTIL 10 PM MST THIS EVENING GALLATIN.

HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING
CHOUTEAU...JUDITH BASIN...LIBERTY.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 10, 3:35 PM MST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
335 PM MST THU FEB 10 2011

MTZ009-014-048-112245-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
335 PM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT
THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WARNING WILL CONTINUE THROUGH SUNDAY NIGHT. STRONG
GUSTY WINDS WILL LIKELY CONTINUE ACROSS THE ROCKY MOUNTAIN FRONT
THROUGH TUESDAY.

TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-012-044-046-049-112245-
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
335 PM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WARNING IS IN EFFECT FROM 11 AM FRIDAY THROUGH SUNDAY
MORNING. STRONG GUSTY WINDS WILL DEVELOP FRIDAY AND CONTINUE
THROUGH SUNDAY MORNING.

TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ055-112245-
GALLATIN-
335 PM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM MST FOR THE BOZEMAN
PASS AREA...BATTLE RIDGE PASS AREA...AND THE BRIDGER MOUNTAINS IN
THE NORTHEAST PORTION OF GALLATIN COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052>054-112245-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-
335 PM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ013-045-050-112245-
CHOUTEAU-LIBERTY-JUDITH BASIN-
335 PM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING. STRONG AND GUSTY WINDS WILL INCREASE ON FRIDAY
AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING.

TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011-047-051-112245-
HILL-BLAINE-FERGUS-
335 PM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL INCREASE AND BECOME GUSTY FRIDAY AFTERNOON THROUGH
SUNDAY MORNING. THIS SITUATION WILL BE MONITORED FOR POSSIBLE WIND
HIGHLIGHTS.

TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 10, 2:31 PM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MST THU FEB 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HIGH SUST WINDS  12 E BOZEMAN            45.67N 110.80W
02/10/2011  M47 MPH          GALLATIN           MT   DEPT OF HIGHWAYS

            SUSTAINED WINDS OF 40 TO 47 MPH AT BOZEMAN PASS FROM
            1241 PM MST UNTIL 151 PM MST. PEAK SUSTAINED WIND OF 47
            MPH OCCURRED AT 1 PM MST. PEAK WIND GUST OF 54 MPH
            OCCURRED AT 1241 PM MST.

&&

COULSTON
Local storm report, Feb 10, 2:40 PM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MST THU FEB 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     HIGH SUST WINDS  8 SE EAST GLACIER PARK  48.37N 113.10W
02/10/2011  M45 MPH          GLACIER            MT   MESONET

            SUSTAINED WINDS OF 40 TO 45 MPH FROM 421 AM MST UNTIL
            821 AM MST AT THE DEEP CREEK RAWS SITE. PEAK SUSTAINED
            WIND OF 45 MPH OCCURRED AT 621 AM MST.

&&

COULSTON
Local storm report, Feb 10, 2:45 PM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MST THU FEB 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     HIGH SUST WINDS  8 SE EAST GLACIER PARK  48.37N 113.10W
02/09/2011  M45 MPH          GLACIER            MT   MESONET

            SUSTAINED WINDS OF 40 TO 45 MPH FROM 421 AM MST UNTIL
            821 AM MST AT THE DEEP CREEK RAWS SITE. PEAK SUSTAINED
            WIND OF 45 MPH OCCURRED AT 621 AM MST.

&&

CORRECTED EVENT DATE...EVENT

COULSTON
Local storm report, Feb 10, 2:50 PM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MST THU FEB 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
02/09/2011  M66 MPH          GLACIER            MT   MESONET

            WIND GUSTS OF 59 TO 69 MPH OCCURRED AT THE DEEP CREEK
            RAWS SITE FROM 421 AM MST UNTIL 821 AM MST. PEAK WIND
            GUST OF 69 MPH OCCURRED AT 721 AM MST.

&&

COULSTON
Local storm report, Feb 10, 2:55 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MST THU FEB 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
02/09/2011  M65 MPH          GLACIER            MT   MESONET

            WIND GUSTS OF 59 TO 65 MPH OCCURRED AT THE DEEP CREEK
            RAWS SITE FROM 221 PM MST UNTIL 621 PM MST. PEAK WIND
            GUST OF 65 MPH OCCURRED AT 621 PM MST.

&&

COULSTON
Local storm report, Feb 10, 2:58 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST THU FEB 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HIGH SUST WINDS  8 SE EAST GLACIER PARK  48.37N 113.10W
02/09/2011  M44 MPH          GLACIER            MT   MESONET

            SUSTAINED WINDS OF 43 TO 44 MPH OCCURRED AT THE DEEP
            CREEK RAWS SITE FROM 321 PM UNTIL 621 PM MST.

&&

COULSTON

Event by event

13 high wind. Local standard time, as filed.

High Wind, North Rocky Mountain Front

When
February 10, 7:21 PM MST
Where
North Rocky Mountain Front forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet

A wind gust to 60 mph was reported at East Glacier Park 8SE (the Deep Creek RAWS site - elevation 5341 feet).

High Wind, Southern Rocky Mountain Front

When
February 12, 2:00 AM MST
Where
Southern Rocky Mountain Front forecast zone
Measured
69 kt (79 mph) estimated gust
Reported by
COOP Observer

A wind gust to 80 mph was reported northwest of Heart Butte.

High Wind, Judith Basin

When
February 12, 2:00 AM MST
Where
Judith Basin forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
NWS Employee

A wind gust to 62 mph was reported at Stanford 3S.

High Wind, Eastern Glacier

When
February 12, 12:42 PM MST
Where
Eastern Glacier forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS

A wind gust to 69 mph was reported at the Cut Bank ASOS site.

High Wind, Eastern Teton

When
February 12, 2:00 PM MST
Where
Eastern Teton forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Trained Spotter

A wind gust to 72 mph was reported at Choteau.

High Wind, Southern Lewis and Clark

When
February 12, 2:06 PM MST
Where
Southern Lewis and Clark forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways

A wind gust to 58 mph was reported at Wolf Creek 15WNW (the Rogers Pass DOT site).

High Wind, Cascade

When
February 12, 2:19 PM MST
Where
Cascade forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Public

A wind gust to 66 mph was reported at Cascade.

High Wind, Eastern Pondera

When
February 12, 5:54 PM MST
Where
Eastern Pondera forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Public

Wind gusts to 60 mph were reported at Conrad 5S. A horse trailer and a semi tractor-trailer overturned on Interstate 15, south of Conrad.

High Wind, Madison

When
February 12, 10:40 PM MST
Where
Madison forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways

A wind gust to 58 mph was reported at McAllister 4NNE (the Norris Hill DOT site).

High Wind, Toole

When
February 13, 5:30 AM MST
Where
Toole forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet

A wind gust to 58 mph was reported at Dunkirk 7NE (the Crooked Coulee MSCN site).

High Wind, Hill

When
February 13, 5:53 AM MST to 6:53 AM MST
Where
Hill forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
ASOS

Sustained wind speeds of 44 mph were reported for an hour at the Havre ASOS site.

High Wind, Fergus

When
February 13, 7:00 AM MST
Where
Fergus forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

A wind gust to 58 mph was reported at the Lewistown ASOS site.

High Wind, Blaine

When
February 13, 7:18 AM MST
Where
Blaine forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet

A wind gust to 60 mph was reported at Fort Belknap 13S (the Fort Belknap RAWS site).

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2011Every state in 2011This day in weather historyWarnings in Montana, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282045, 282066, 282068, 282049, 282067, 282057, 282053, 282063, 282059, 282062, 282051, 282070, 282064.